Posted 9/18/2008 11:16 PM (GMT -6)
I"m on isoniazid for anti TB therapy so I can take lots more steriods. I'm not doing so well because I have diabetes, hashimotos, and liver disease. I'm having problems with neuropathy, vision, dizziness, anxiety and hallucinations, and mental confusion. I'm not able to post much. I just keep praying I can get through this because if I don't and I take immunosuppresants and steroids and my immune system gets worse and I get weaker, the TB can become active and my liver is so bad they might have trouble treating it, especially since I'm having trouble with this current lower dose therapy for latent TB.
I was doing really good and do have lots more energy in the day, but after I take it around dinner time, the evening is rough.
To top it off, in March before the isoniazid, my thyroid was creeping up too high again and my doctor didn't even tell me or up my synthroid, so now it's probably alot higher and that's not helping things. The new neuropathy is a little frightening and unpleasant. I'm told it's the isoniazid hurting the nerves, and also blocking my diabetes and thyroid meds to increase the damage that way. I don't know what the threshold is for it, like how much is okay and how much is not good. It's still very important I take it because like most prednisone and other steroid and immunosuppressant literature says, those meds can cause TB to become active, and it can be very very very bad.
So I'm just still toughing it out. I like the increased energy in the day time. I'm cutting out all red meat from my diet to lower ammonia and limiting meat to one meal a day. I using protein smoothies with whey diet protein and its pretty good stuff--only one gram of carbs and half of all my vitamins. I also have to avoid a whole new list of foods on top of low sodium, low carb, high protein, and Interstitial cystitis dietary restrictions. Oh well, I don't feel like eating anyway. But of course, I'm not losing any weight, even though I'm not eating. I never do. Sometimes I think my body is a big tumor or something, because if it were fat, it would surely be gone by now.
Enough rambling. I hope you are all okay and that this post finds you happy and well as can be expected. And don't forget to get a TB test at some point in your life, especially before steroids. I have unique problems that make isoniazid harder, but most people, like my sister, love being on it for the increase in energy and weight loss and don't experience the side effects. My liver is just pretty bad with meds is all.
Take care and just saying hi!
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn